MAUDE Adverse Event Report: OSTEOTECH. INC GRAFTON DBM; BONE GRAFTING MATERIAL, HUMAN SOURCE

OSTEOTECH. INC GRAFTON DBM; BONE GRAFTING MATERIAL, HUMAN SOURCE
Catalog Number T43110INT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As per the hcp review it was unlikely that the product caused the infection.Manufacturing assessment- the non-conformance database was reviewed and there were no non-conformances found for (b)(4)/t43110int.The donor charts revealed-no deviations from sop, supplies were in compliance and recovery was performed in time and temperature limits.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure: lumbar arthrodesis, laminectomy with decompression, lateral spinal canal scan for foraminotomy bilateral, lumbar disc excision, demineralized bone matrix application in anterior and posterior lumbar spine level implanted: l4-l5/l5-s1 it was reported that post-op, patient had infection on the operating site requiring surgical management and vac implant.Patient currently is in treatment for the infection with antibiotics.Patient was on antibiotics at the time of event.
 
Additional Manufacturer Narrative
Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Date request for tissue: (b)(6) 2018 the patient from the beginning came with health problems different from her column.According to the doctor's concept, the bone matrix had nothing to do with the infection.Surgeon says that it is the accumulation of different events that led to the state of infection of the patient.Surgeon tells us that after identifying the infection, all of the mos is removed and treated with antibiotics, but soon after surgeon did not specify when, a bone substitute was implanted with an antibiotic which apparently did not work and the infection increased.Surgical procedure: channel lumbar narrow + graft bone in spinal column via back description of wound site: patient is submitted for infection of the lumbar arrodesis posterior l4, l5 and l5 s1 operation site, plus laminectomy with screening and exploration of side raquideo channel for bilateral foraminotomias and lumbar disc excision plus matrix application osea in anterior and posterior lumbar column made in the institution, presents iso discite discites, antibiotic handling is instanted, has required replacement of vac system by part of column surgery.

Brand Name
GRAFTON DBM
Common Device Name
BONE GRAFTING MATERIAL, HUMAN SOURCE
Manufacturer (Section D)
OSTEOTECH. INC
201 industrial way west
eatontown NJ 07724
MDR Report Key8325390
Report Number2246640-2019-00001
Device Sequence Number16707693
Product Code NUN
UDI-Device Identifier00643169965003
UDI-Public00643169965003
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K051188
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Catalogue NumberT43110INT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR